Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 81, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 19, 2006, 9:56 AM EDT for Catoosa County, Whitfield County, Georgia. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2006, 9:56 AM EDT (13:56 UTC)
- Expired
- Apr 19, 2006, 10:30 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Catoosa County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 10:17 AM EDT | HAIL 0.75 | 3 Se Ringgold, GA | |
| Apr 19, 10:30 AM EDT | HAIL 0.88 | Dalton, GA | |
| Apr 19, 10:35 AM EDT | HAIL 0.75 | 2 Se Dalton, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 191356 SVRFFC GAC047-313-191430- /O.NEW.KFFC.SV.W.0081.060419T1356Z-060419T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 956 AM EDT WED APR 19 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATOOSA COUNTY IN NORTHWEST GEORGIA WHITFIELD COUNTY IN NORTHWEST GEORGIA * UNTIL 1030 AM EDT * AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF GRAYSVILLE...AND MOVING SOUTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNNEL HILL...ROCKY FACE...RINGGOLD...INDIAN SPRINGS...DALTON AND BOYNTON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3500 8496 3502 8528 3462 8497 3486 8481 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:30 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 19, 5:30 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT WED APR 19 2006 .SHORT TERM...(TODAY THROUGH FRIDAY) CURRENT CONVECTION EAST AND SOUTHEAST OF MCN ALONG A MOISTURE BOUNDARY WILL DRIFT SOUTHEAST THROUGH DAWN AND BY THEN MOST OF THE CONVECTION SHOULD HAVE DISSIPATED. THE MCS OVER MO/IL/IN WILL BEGIN TOPPING THE RIDGE AND START DRIFTING SOUTHEAST SHORTLY. THE GFS AND NAM SEEM A BIT TOO FAST AS BY 06Z THEY HAVE IT IN KY. HOWEVER BOTH MODELS BRING THE MCS ACROSS THE CAROLINAS WITH JUST THE EASTERN AREAS OF THE CWA BEING AFFECTED BY THE MCS BY THIS AFTERNOON. HOWEVER WITH OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING ALONG THE BOUNDARY OF THE MCS...CONVECTION IS A POSSIBILITY ACROSS THE ENTIRE CWA. CAPES THIS AFTERNOON REACH ABOVE 2000 ACROSS NORTH GA AND LIFTED INDICES REACH -4 TO -6. SPC HAS ALL THE CWA IN A SLIGHT RISK TODAY AND THAT LOOKS GOOD. A BRIEF BREAK TONIGHT FROM THE THUNDER THEN ANOTHER S/W MOVES INTO THE CWA BY THURSDAY AFTERNOON BRINGING ANOTHER CHANCE OF THUNDERSTORMS. TEMPERATURES WILL BE A PROBLEM DUE TO CLOUDS. ANY PLACE THAT SEES AN HOUR OR TWO OF SUNSHINE WILL RISE INTO THE 80S...HOWEVER THOSE THAT DO NOT SEE ANY SUNSHINE WILL SEE TEMPS IN THE 70S. WILL GO WITH GFS MOS AS THERE SHOULD BE SOME SUNSHINE TO PUSH OUR TEMPS INTO THE 80S TODAY...EXCEPT FOR THE EAST WHERE THEY WILL REMAIN UNDER THE CLOUD SHIELD OF THE MCS. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) A LITTLE DIFFERENCE IN THE MODELS PER THE TIMING OF THE COLD FRONT FRIDAY NIGHT AND SATURDAY. GFS HAS THE FRONT THROUGH MOST OF THE CWA BY 18Z WHILE THE NAM IS SLOWER. WILL HOLD POPS ACROSS THE CWA THROUGH THE DAY SATURDAY. MAIN PROBLEM WITH THE POPS THROUGH DAY 7 WILL BE THE TIMING OF THE SHORT WAVES AND THE RELIABILITY OF THE GFS THROUGH DAY 7. WILL THEREFORE GO WITH THE GFS POPS AND KEEP TEMPS AT OR ABOVE NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 83 63 79 62 / 30 5 30 20 ATHENS 78 58 81 60 / 40 5 30 20 GAINESVILLE 77 59 80 60 / 50 10 30 20 ROME 88 61 80 60 / 50 10 40 30 COLUMBUS 89 65 87 65 / 30 5 30 20 MACON 84 62 85 60 / 30 5 30 20 && .AVIATION... LOW CLOUDS AND FOG HAVE DEVELOPED ACROSS THE AREA THIS MORNING. OVC008-OVC015 CEILINGS WILL CONTINUE THROUGH 13Z-15Z. EXPECTING TSRA TO DEVELOP THIS AFTERNOON ASSOCIATED WITH LARGE MCS NOW OVER IL/IN. THIS STORM SYSTEM IS FORECASTED TO MOVE SE TODAY INTO THE CAROLINAS SO MAINLY THE EASTERN HALF OF THE STATE WILL BE AFFECTED. WINDS STARTING OUT OF THE SE THIS MORNING TURNING W TO SW SHORTLY AFTER DAY BREAK. EXPECT WINDS IN THE 6 TO 12 KT RANGE ALL DAY. RESTRICTIONS TO VSBYS THIS MORNING WITH LOW CLOUDS AND FOG LIFTING BY MID MORNING. NO VSBY RESTRICTIONS EXPECTED AFTER THAT EXCEPT IN TSTMS. .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Apr 19, 7:40 AM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 AM EDT WED APR 19 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 740 AM EDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A LARGE MESOSCALE CONVECTIVE SYSTEM OVER ILLINOIS AND INDIANA THIS MORNING WITH BEGIN MOVING SOUTHEAST AND INTO THE CAROLINAS BY THIS AFTERNOON. THIS WILL BRING SHOWERS AND ISOLATED SEVERE THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH ANY THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...DIME TO NICKEL SIZE HAIL...STRONG GUSTY WINDS...AND PERIODS OF HEAVY RAIN. THE BEST CHANCE FOR ANY SEVERE WEATHER WILL BE THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... A LARGE MESOSCALE CONVECTIVE SYSTEM OVER ILLINOIS AND INDIANA THIS MORNING WITH BEGIN MOVING SOUTHEAST AND INTO THE CAROLINAS BY THIS AFTERNOON. THIS SYSTEM WILL MAINLY AFFECT THE EASTERN HALF OF THE STATE HOWEVER...WITH OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING ALONG THE BOUNDARY...CONVECTION IS A POSSIBILITY ACROSS THE ENTIRE COUNTY WARNING AREA. INSTABILITY INDICES WILL BE GREATEST IN AREAS NORTH AND EAST OF THE STATE BUT GEORGIA WILL SEE CAPES THIS AFTERNOON REACHING ABOVE 2000 AND LIFTED INDICES IN THE MINUS 4 TO MINUS 6 RANGE. MOISTURE ACROSS THE STATE WILL BE LIMITED TODAY SO ONLY EXPECTING ISOLATED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Apr 19, 9:38 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 938 AM EDT WED APR 19 2006 GAZ001>005-191430- 938 AM EDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND STRONG GUSTY WINDS IN DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 1030 AM EDT... AT 938 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF TENNGA TO 10 MILES NORTHWEST OF LOOKOUT MOUNTAIN...AND MOVING SOUTH-SOUTHEAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS THE ALERT AREAS. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT OGLETHORPE...COHUTTA...VARNELL...TENNGA...AND CRANDALL.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:02 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 58 min |
| Apr 19, 10:22 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 38 min |
| Apr 19, 10:55 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Gordon, Murray, Pickens | 50 min |
| Apr 19, 10:57 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 33 min |
| Apr 19, 11:26 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 49 min |
| Apr 19, 11:44 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 46 min |
| Apr 19, 12:14 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 46 min |
| Apr 19, 12:28 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 62 min |
| Apr 19, 12:52 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 23 min |
| Apr 19, 1:00 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 60 min |
| Apr 19, 1:02 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Douglas, Fulton | 26 min |
| Apr 19, 1:45 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 45 min |
| Apr 19, 2:04 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 41 min |
| Apr 19, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 31 min |
| Apr 19, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 48 min |
| Apr 19, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 42 min |
| Apr 19, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 52 min |
| Apr 19, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 37 min |
| Apr 19, 4:26 PM EDT | Tornado Warning | FFC | Troup | 34 min |
| Apr 19, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 33 min |
| Apr 19, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 36 min |
| Apr 19, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 33 min |
| Apr 19, 4:58 PM EDT | Tornado Warning | FFC | Meriwether | 47 min |
| Apr 19, 5:19 PM EDT | Tornado Warning | FFC | Harris, Talbot | 41 min |
| Apr 19, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 34 min |
| Apr 19, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 44 min |
| Apr 19, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.